Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 77, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 11, 2006, 12:52 PM CDT for Ozark County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2006, 12:52 PM CDT (17:52 UTC)
- Expired
- Jul 11, 2006, 6:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Ozark County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:00 PM CDT | FLASH FLOOD | Theodosia, MO | SEVERAL LOW LYING ROADS ACROSS MUCH OF THE COUNTY BECAME IMPASSABLE FROM FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 111754 FFWSGF MOC153-112345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1252 PM CDT TUE JUL 11 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OZARK COUNTY IN SOUTHWEST MISSOURI. * UNTIL 645 PM CDT * AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL RATES FROM STORMS NEAR THEODOSIA WERE APPROACHING TWO INCHES PER HOUR. OTHER STORMS OVER NORTHERN ARKANSAS WILL MOVE INTO THIS AREA...AND CAUSE FLASH FLOODING TO OCCUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GAINESVILLE...THEODOSIA...ISABELLA...SUNDOWN...AND WILLHOIT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3650 9277 3650 9213 3679 9212 3681 9277 $$ CRAMER
1 follow-up statement
000 WGUS73 KSGF 112044 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 343 PM CDT TUE JUL 11 2006 MOC153-112345- OZARK MO- 343 PM CDT TUE JUL 11 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR OZARK COUNTY UNTIL 645 PM CDT... A CLUSTER OF THUNDERSTORMS WHICH TRACKED ACROSS THE WARNED AREA EARLIER THIS AFTERNOON DROPPED NEARLY 2 INCHES OF RAINFALL. RUNOFF FROM THIS RAINFALL WILL CONTINUE TO PRODUCE FLOODING IN LOW WATER CROSSINGS AND OTHER FLOOD PRONE LOCATIONS. ADDITIONAL SCATTERED THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND INTO THE EVENING HOURS. DUE TO A MOIST AIRMASS IN PLACE...LOCALLY HEAVY RAINFALL IS POSSIBLE. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3650 9277 3650 9213 3679 9212 3681 9277 $$ SAW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 11:02 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 11, 11:02 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1102 AM CDT TUE JUL 11 2006 .DISCUSSION... GOING POP AND WEATHER GRIDS LOOK IN GOOD SHAPE SO MADE ONLY MINOR TWEAKS. SHOULD SEE PRECIP INCREASE IN COVERAGE AFTER NOON AS THE FIRST OF TWO MCVS OVER OKLAHOMA MOVES INTO SOUTHWEST MISSOURI. VORTICITY MAX ASSOCIATED WITH 500MB THOUGH WILL COINCIDE WITH THIS TO ENHANCE CONVECTION. LLJ OF 15-20KTS NO MUCH TO WORK WITH BUT ISENTROPIC LIFT EFFECT NOTED ON 310K SURFACE WILL PROVIDE ADDITIONAL SUPPORT. HATCH && .PREV DISCUSSION.../244 AM CDT MON JUL 11/ BENEFICIAL TO EXCESSIVE RAINFALL OCCURRED ACROSS THE AREA MONDAY WITH PORTIONS OF SOUTH CENTRAL MISSOURI RECEIVING IN EXCESS OF 6 INCHES. DRY ANTECEDENT CONDITIONS KEPT FLASH FLOODING LOCALIZED BUT THIS WILL NOT BE CASE IF ADDITIONAL HEAVY RAINFALL OCCURS. EARLY MORNING CONVECTION WAS FOCUSED TO THE SOUTH ACROSS NORTHERN OKLAHOMA AND ARKANSAS AND TO THE NORTH ACROSS CENTRAL MISSOURI. HOWEVER NEW CONVECTION WAS DEVELOPING ACROSS THE MISSOURI OZARKS WITHIN THE 700 MB THETA-E GRADIENT. THE AIRMASS WAS VERY MOIST WITH THE 00Z SGF SOUNDING DEPICTING PRECIPITABLE WATER VALUES NEAR 2 INCHES. WATER VAPOR AND UPPER AIR ANALYSIS REVEAL A SHORTWAVE MAKING ITS WAY ACROSS THE PLAINS. AT THE SURFACE A FRONT STRETCHED FROM EASTERN IOWA TO THE OKLAHOMA PANHANDLE. A VERY MOIST AIRMASS WILL REMAIN PLACE THE NEXT COUPLE OF DAYS WITH PRECIPITABLE WATER VALUE REMAINING NEAR 2 INCHES. A DEEP WARM CLOUD LAYER AND 850 DEWPOINTS AROUND 15 DEGREES C WILL SUPPORT VERY EFFICIENT RAIN PRODUCING STORMS. A MYRIAD OF RESIDUAL OUTFLOW BOUNDARIES WILL COMPLICATE THUNDERSTORM INITIATION. HOWEVER A BROAD AREA OF SURFACE CONVERGENCE SOUTHEAST OF THE FRONT AND UPPER LEVEL DIVERGENCE WILL SUPPORT SCATTERED TO NUMEROUS CONVECTIVE DEVELOPMENT TODAY. WILL EXTEND FLASH FLOOD WATCH FOR SOUTH CENTRAL MISSOURI THROUGH THIS EVENING FOR SOUTH CENTRAL MISSOURI WHERE ANY ADDITIONAL RAINFALL COULD RESULT IN FLASH FLOODING. PROGGED SOUNDINGS SUGGEST DEEP LAYERED SHEAR WILL REMAIN RELATIVELY WEAK WHILE FREEZING LEVELS REMAIN ABOVE 15 KFT. THEREFORE SEVERE POTENTIAL WILL BE MINIMAL AND CONFINED TO LOCALIZED STRONG WIND GUSTS. THE FRONT WILL SAG SOUTHWARD AND EXTEND ACROSS SOUTHERN MISSOURI AND KANSAS WEDNESDAY. THIS WILL MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS. STRONGER HEATING WILL LEAD TO MORE INSTABILITY WEDNESDAY AFTERNOON WHICH MAY SUPPORT A FEW PULSE TYPE SEVERE STORMS. RESIDUAL BOUNDARY WILL LINGER ACROSS THE AREA INTO THURSDAY. UNCERTAINTY CONTINUES WHETHER A MINOR SHORTWAVE WILL TRACK INTO THE REGION. AT LEAST ISOLATED CONVECTION WILL BE POSSIBLE THURSDAY WITH MORE NUMEROUS ACTIVITY IF THE LATEST WRF MODEL VERIFIES. THE UPPER RIDGE WILL EXERT ITSELF AS WE HEAD INTO LATE WEEK AND THE WEEKEND. RISING 500 MB HEIGHTS AND MORE SUNSHINE WILL PUSH TEMPERATURES INTO THE 90S. THIS COUPLED WITH THE DEWPOINTS NEAR 70 DEGREES WILL PROVIDE A PERIOD OF MUGGY CONDITIONS WITH HEAT INDICES AROUND 100 DEGREES. FOSTER && .AVIATION... FOR THE 12Z TAFS...WEATHER AROUND BOTH AIRFIELDS SHOULD BE INITIALLY DRY THIS MORNING BUT WILL MOISTEN UP BY MID MORNING OR SO. WILL SEE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DEVELOPING BY 15-16Z AND CONTINUE THROUGH THE AFTERNOON. CEILINGS WITH STORMS SHOULD DROP TO AROUND 1500 FEET WITH VISIBILITIES DOWN TO 1-2 MILES IN HEAVY RAIN. NO HAIL THREAT TO WORRY ABOUT AS FREEZING LEVELS TOO HIGH. MAIN THREAT WITH THE THUNDERSTORMS WILL BE THE HEAVY RAIN AND POSSIBLY SOME STRONGER WIND GUSTS. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH FOR SOUTH CENTRAL MISSOURI UNTIL 10 PM. KS...NONE. WFO SGF
Hazardous weather outlook, Jul 11, 12:51 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT TUE JUL 11 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1251 PM CDT TUE JUL 11 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND POSSIBLY WIND GUSTS TO 60 MPH. HEAVY RAINFALL RATES OF ONE TO TWO INCHES PER HOUR COULD LEAD TO FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DISCUSSION: A FEW UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION AND INTERACT WITH A VERY MOIST AIRMASS IN PLACE ACROSS THE OZARKS. CLUSTERS OF THUNDERSTORMS WILL DEVELOP AND PUSH ACROSS SOUTHEAST KANSAS AND MISSOURI OZARKS PRODUCING VERY HEAVY RAINFALL. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. MODERATE INSTABILITY WILL DEVELOP THIS AFTERNOON. ALTHOUGH WIND SHEAR WILL BE WEAK...A FEW SEVERE STORMS WITH STRONG STRAIGHT LINE WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE WEDNESDAY AND THURSDAY. THE RISK OF SEVERE WEATHER WILL BE LOW. HEAT INDICES WILL APPROACH...OR EXCEED 100 DEGREES ACROSS PORTIONS OF THE OUTLOOK AREA BY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Local storm report, Jul 11, 9:06 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 AM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG DUDENVILLE 37.31N 94.10W
07/10/2006 JASPER MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS CAUSED DAMAGE TO A HOME IN
THE COMMUNITY OF DUDENVILLE. SEVERAL TREES WERE ALSO
DESTROYED AS WELL. THE NWS WILL CONDUCT A SURVEY ON THIS
DAMAGE ON WEDNESDAY DUE TO A PRELIMINARY REPORT OF
TORNADIC ACTIVITY.
&&
DCRAMERLocal storm report, Jul 11, 10:22 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 AM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD WEST PLAINS 36.73N 91.85W
07/10/2006 HOWELL MO PUBLIC
CONTINUED FLASH FLOODING. SEVERAL ROADS AND LOW LYING
AREAS REMAINED INUNDATED.
&&
DCRAMERLocal storm report, Jul 11, 10:23 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 AM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD ROVER 36.72N 91.62W
07/10/2006 OREGON MO PUBLIC
CONTINUED FLASH FLOODING NEAR THE ROVER AREA.
&&
DCRAMERLocal storm report, Jul 11, 10:25 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 AM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD ALLEY SPRING 37.14N 91.44W
07/10/2006 SHANNON MO CO-OP OBSERVER
NUMEROUS ROADS AND LOW WATER CROSSINGS BECAME IMPASSABLE
DUE TO FLASH FLOODING. THE JACKS FORK RIVER FLOODED THE
CAMP GROUND AT ALLEY SPRING CAMP GROUND...WITH FIVE FEET
OF WATER COVERING THE MUCH OF THE CAMP GROUND.
&&
DCRAMERLocal storm report, Jul 11, 10:44 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 AM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 2 N BUFFALO 37.67N 93.09W
07/10/2006 DALLAS MO EMERGENCY MNGR
A SECTION OF HIGHWAY 65 BECAME INUNDATED WITH FLASH
FLOODING. MORE FLASH FLOOD INFORMATION IN DALLAS COUNTY
WILL BE RELAYED TO THE NWS WITHIN THE NEXT COUPLE HOURS.
&&
DCRAMERLocal storm report, Jul 11, 10:45 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1045 AM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD ALLEY SPRING 37.14N 91.44W
07/10/2006 SHANNON MO PUBLIC
CONTINUED FLASH FLOODING OVER MANY AREAS OF SHANNON
COUNTY.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:45 PM CDT | Flash Flood Warning | SGF | Dallas, Howell, Laclede, Oregon, Shannon, Texas and 2 more | 13 hr |
| Jul 11, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 56 min |
| Jul 11, 12:56 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Jul 11, 1:13 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Texas | 6 hr |
| Jul 11, 2:20 PM CDT | Flash Flood Warning | SGF | Oregon | 5 hr |
| Jul 11, 2:47 PM CDT | Flash Flood Warning | SGF | Dent | 4 hr |
| Jul 11, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 64 min |
| Jul 11, 5:09 PM CDT | Flash Flood Warning | SGF | Webster | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.